Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 16, 2025, 5:58 PM MST for Gila County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 5:58 PM MST (00:58 UTC)
- Expired
- Jul 16, 2025, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 63 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127
WGUS55 KFGZ 170058
FFWFGZ
AZC007-017-170400-
/O.NEW.KFGZ.FF.W.0013.250717T0058Z-250717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
558 PM MST Wed Jul 16 2025
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Canyon Creek east of Young...
* Until 900 PM MST.
* At 558 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, urban areas, highways, streets
and underpasses.
* Some locations that will experience flash flooding include...
Chediski Mountain, Chediski Peak, Grasshopper Butte and Pendleton
Mesa.
This includes the following creeks, washes and rivers...
Salt Creek, Black Canyon, Oak Creek, Bear Creek, Canyon Creek,
Foot Canyon, Carrizo Creek, Cibecue Creek and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3426 11075 3428 11075 3429 11074 3432 11069
3421 11050 3409 11066 3389 11068 3392 11073
3396 11088 3414 11086 3426 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Konieczny2 follow-up statements
133
WGUS75 KFGZ 170217
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
717 PM MST Wed Jul 16 2025
AZC007-017-170400-
/O.CON.KFGZ.FF.W.0013.000000T0000Z-250717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Navajo AZ-
717 PM MST Wed Jul 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR GILA AND NAVAJO COUNTIES INCLUDING CANYON CREEK EAST OF YOUNG...
At 717 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, urban areas, highways, streets and
underpasses.
Some locations that will experience flash flooding include...
Chediski Mountain, Chediski Peak, Grasshopper Butte and Pendleton
Mesa.
This includes the following creeks, washes and rivers...
Bear Creek, Foot Canyon, Salt Creek, Carrizo Creek, Oak Creek,
Spring Creek, Black Canyon, Canyon Creek and Cibecue Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3426 11075 3428 11075 3429 11074 3432 11069
3421 11050 3409 11066 3389 11068 3392 11073
3396 11088 3414 11086 3426 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Konieczny514
WGUS75 KFGZ 170354
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
854 PM MST Wed Jul 16 2025
AZC007-017-170404-
/O.EXP.KFGZ.FF.W.0013.000000T0000Z-250717T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Navajo AZ-
854 PM MST Wed Jul 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR GILA
AND NAVAJO COUNTIES INCLUDING CANYON CREEK EAST OF YOUNG...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3426 11075 3428 11075 3429 11074 3432 11069
3421 11050 3409 11066 3389 11068 3392 11073
3396 11088 3414 11086 3426 11076
$$
KoniecznyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:10 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 16, 4:10 PM MST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 410 PM MST Wed Jul 16 2025 .SYNOPSIS...A more active monsoonal period is forecast through Friday, with numerous to widespread showers and thunderstorms expected each day. Cooler temperatures are also expected through the rest of the week. && .DISCUSSION...Today...A weak trough sitting off the coast of Baja California is prevalent in mid-level WV imagery. This sits in conjunction with general ridging over New Mexico and Texas. These features are working to set up an ideal axis of southerly moisture advection into northern AZ. The 18Z FGZ sounding shows precipitable water right around 0.79 inches, up from 0.65 inches at 12Z. We are seeing activity firing along the higher terrain sites as of 1430 MST. Conditions are ideal for cells to stay rather stationary while maintaining high precipitation rates, and there is a risk of flash flooding today. Other than flooding the hazards expected today are hail and gusty outflows to around 35-45 mph. Tonight...Ample moisture will be present well into the overnight hours. Things stay active as we see a transition to lighter and widespread showers northeast of the Mogollon Rim a little after sunset. Additionally, a small vorticity maxima currently apparent in satellite imagery south of Tucson is heading towards northern AZ. This feature could bring a region of overnight showers to Yavapai county lasting through tomorrow morning, but there is some uncertainty in the guidance at this time. Tomorrow and Friday...The low pressure system continues to meander northward and we will see another round of convection initiate around 1200-1300 MST tomorrow. Further periods of locally heavy precipitation are possible. This is complicated by the fact that the latest hi-res model runs are picking up a trend where dry mid-level air wraps around the cyclone and begins to intrude northern AZ. This will help to shut down thunderstorm activity after sunset Thursday, and PW will tick down a bit Thursday afternoon through Friday. Overall high coverage of thunderstorms is still expected each day, but perhaps a bit less numerous than today. Saturday and beyond...Another round of dry air may intrude this weekend. Right now it looks as if it will be wet enough for some scattered-numerous thunderstorm activity on Saturday, but this is still very uncertain. After the trough passes, a period of drier conditions could be in store. However, high pressure out east maintains its structure and keeps enough moisture around for daily isolated to scattered thunderstorm activity. && .AVIATION...Thursday 17/00Z through Friday 18/00Z...-SHRA/-TSRA will continue through at least 06Z, with -SHRA possible overnight primarily along and south of the Mogollon Rim. Heavier storms will be capable of producing gusty/erratic winds (35-45 kts). Outside of outflow driven winds, look for variable winds 5-15 kts. VFR conditions should persist, but brief MVFR ceilings and visibilities will be possible in heavier storms. OUTLOOK...Friday 18/00Z through Sunday 20/00Z...SHRA/TSRA will continue through the outlook period, with best chances between 18Z-03Z. Stronger storms will be capable of producing heavy rain, gusty/erratic winds, hail, and lightning. Outside of storm driven outflow winds, looks for W-SW winds 5-15 kts. MVFR conditions possible in heavier storms, with VFR conditions expected otherwise. && .FIRE WEATHER...Thursday and Friday...Increasing monsoon moisture will bring numerous thunderstorm Thursday and Friday, capable of producing a wetting rainfall. Gusty/erratic outflow winds and flash flooding will be the primary hazards. Otherwise, daytime winds west through southwest 5-10 mph with gusts 10-20 mph each day. Saturday through Monday...Scattered showers and thunderstorms on Saturday, becoming scattered to isolated Sunday and Monday. Wetting rains are likely within any stronger storms. Winds west through southwest 5-10 mph with gusts 10-20 mph each day. Gusty, erratic winds possible in and around thunderstorm && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Lewandowski AVIATION...Konieczny FIRE WEATHER...Lewandowski For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:07 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jul 16, 6:41 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Jul 16, 6:45 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 3 hr |
| Jul 17, 2:03 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 17, 4:43 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.